Alert archive / Oklahoma / Red Flag Warnings in 2011

Red Flag Warning 35, NWS Norman, OK

June 6, 201111 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Jun 6, 2011, 3:44 PM CDT for 11 counties in Oklahoma. It took effect at Jun 7, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2011, 3:44 PM CDT (20:44 UTC)
In effect from
Jun 7, 2011, 11:00 AM CDT
Expired
Jun 7, 2011, 8:00 PM CDT
In force
9 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 117 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WWUS84 KOUN 062044
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
344 PM CDT MON JUN 6 2011

OKZ004>006-009>011-014>016-021-022-070445-
/O.UPG.KOUN.FW.A.0036.110607T1600Z-110608T0100Z/
/O.NEW.KOUN.FW.W.0035.110607T1600Z-110608T0100Z/
/O.NEW.KOUN.FW.A.0037.110608T1700Z-110609T0100Z/
/O.CON.KOUN.FW.W.0034.000000T0000Z-110607T0100Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-
344 PM CDT MON JUN 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM CDT TODAY. IN
ADDITION...A RED FLAG WARNING HAS BEEN ISSUED FOR TUESDAY...FROM
11 AM TO 8 PM CDT. FINALLY...A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING.

* HUMIDITY...8% TO 20%

* TEMPERATURE...95 TO 104

* WINDS...FROM THE SOUTH AT 15 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

CMS
4 follow-up statements
154 
WWUS84 KOUN 070144
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
844 PM CDT MON JUN 6 2011

OKZ004>006-009>011-014>016-021-022-070945-
/O.CON.KOUN.FW.W.0035.110607T1600Z-110608T0100Z/
/O.CON.KOUN.FW.A.0037.110608T1700Z-110609T0100Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-
844 PM CDT MON JUN 6 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
TUESDAY FOR PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING ...

* HUMIDITY...8% TO 20%

* TEMPERATURE...95 TO 104

* WINDS...FROM THE SOUTH AT 15 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$
100 
WWUS84 KOUN 070842
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
342 AM CDT TUE JUN 7 2011

OKZ004>006-009>011-014>016-021-022-071645-
/O.CON.KOUN.FW.W.0035.110607T1600Z-110608T0100Z/
/O.CON.KOUN.FW.A.0037.110608T1700Z-110609T0100Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-
342 AM CDT TUE JUN 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR WEST CENTRAL AND NORTHWEST OKLAHOMA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WEST CENTRAL AND NORTHWEST OKLAHOMA...

* HUMIDITY...10% TO 15%

* TEMPERATURE...99 TO 104

* WINDS...FROM THE SOUTH AT 20 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$
870 
WWUS84 KOUN 071522 AAA
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1022 AM CDT TUE JUN 7 2011

OKZ004>006-009>011-014>016-021-022-072330-
/O.CON.KOUN.FW.W.0035.110607T1600Z-110608T0100Z/
/O.CON.KOUN.FW.A.0037.110608T1700Z-110609T0100Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-
1022 AM CDT TUE JUN 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* HUMIDITY...10% TO 18%

* TEMPERATURE...96 TO 104

* WINDS...FROM THE SOUTH AT 20 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$
590 
WWUS84 KOUN 072037
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
337 PM CDT TUE JUN 7 2011

OKZ004>006-009>011-014>016-021-022-080445-
/O.CON.KOUN.FW.W.0035.000000T0000Z-110608T0100Z/
/O.CON.KOUN.FW.A.0037.110608T1700Z-110609T0100Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-
337 PM CDT TUE JUN 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* HUMIDITY...10% TO 18%

* TEMPERATURE...96 TO 104

* WINDS...FROM THE SOUTH AT 20 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

CMS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jun 6, 3:34 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 6, 3:34 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
334 PM CDT MON JUN 6 2011

.DISCUSSION...
A FEW SHOWERS AND THUNDERSTORMS HAVE FORMED THIS AFTERNOON IN THE
UNCAPPED...SOMEWHAT UNSTABLE...ATMOSPHERE OVER NORTH-CENTRAL
TEXAS. A FEW OF THESE SHOWERS/STORMS WILL LIKEWISE BE POSSIBLE
ACROSS THE SOUTHERN PART OF OUR FORECAST AREA UNTIL AROUND SUNSET.

WE HAVE UPGRADED THE FIRE WEATHER WATCH FOR TOMORROW TO A RED FLAG
WARNING...SINCE ALL CRITERIA FOR A WARNING ARE EXPECTED TO BE MET.
THERE IS A CHANCE THAT WIND SPEEDS WILL DROP OFF ON
WEDNESDAY...ESPECIALLY IN FAR NORTHWEST OKLAHOMA...BUT OTHER
CRITERIA ARE LIKELY TO BE MET...SO WE HAVE OPTED FOR A FIRE
WEATHER WATCH FOR WEDNESDAY OVER THE SAME AREA.

HOT AND GENERALLY DRY WEATHER WILL BE THE RULE THROUGHOUT THE
FORECAST...EXCEPT FOR A BRIEF BREAK THAT MAY COME LATE IN THE WEEK
AND EARLY IN THE WEEKEND. MODELS SHOW A COLD FRONT ARRIVING ABOUT
THURSDAY NIGHT...BRINGING A BREAK IN THE HEAT TO ABOUT THE
NORTHWESTERN ONE THIRD TO ONE HALF OF OUR FORECAST AREA. A FAIR
AMOUNT OF RUN-TO-RUN AND MODEL-TO-MODEL DISCREPANCIES
REAMIN...HOWEVER...SO CONFIDENCE IN THE DETAILS OF THIS FORECAST
IS QUITE LOW. THE PRESENCE OF A FRONT WILL...OF COURSE...INVOLVE
AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY ALONG
AND NORTH OF THE FRONT. POPS WILL BE LOW WITH THIS
FORECAST...AGAIN MAINLY DUE TO THE UNCERTAINTIES OF TIMING AND
POSITION OF ANY FRONT OR OTHER BOUNDARIES THAT COULD ENCOURAGE
SHOWERS TO FORM.

ASSUMING THE FRONT DOES ARRIVE AS PLANNED...IT IS EXPECTED TO
DRIFT BACK NORTH ON SUNDAY...RETURNING OUR ENTIRE FORECAST AREA TO
THE HOT AND DRY PATTERN ALREADY IN PROGRESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  98  71  98 /   0  10  10  10
HOBART OK         70 101  70 101 /   0  10  10  10
WICHITA FALLS TX  72 102  72 101 /  10  10   0  10
GAGE OK           65 100  66 100 /   0  10  10  10
PONCA CITY OK     74  97  73  96 /   0  10  10  10
DURANT OK         72  97  72  95 /  10  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004>006-
     009>011-014>016-021-022.

     RED FLAG WARNING FROM 11 AM TO 8 PM CDT TUESDAY FOR OKZ004>006-
     009>011-014>016-021-022.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR OKZ004>006-009>011-014>016-021-022.

TX...NONE.
&&

11/23
Hazardous weather outlook, Jun 6, 11:40 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT MON JUN 6 2011

OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
A WEAKNESS IN THE UPPER LEVEL RIDGE ACROSS SOUTHERN OKLAHOMA AND
NORTHERN TEXAS MAY ALLOW THE DEVELOPMENT OF A FEW THUNDERSTORMS THIS
AFTERNOON. IF STORMS DO DEVELOP...THEY ARE EXPECTED TO BE
SHORT-LIVED BUT WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUNE 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY HOT...DRY...AND BREEZY WEATHER WILL BE SEEN ACROSS WESTERN
OKLAHOMA THIS AFTERNOON AND EVENING. THIS IS EXPECTED TO INCREASE
THE WILDFIRE THREAT AND A RED FLAG WARNING HAS BEEN POSTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
BY LATE IN THE WEEK...A SLOW MOVING COLD FRONT WILL APPROACH
NORTHERN OKLAHOMA. THERE IS A CHANCE OF THUNDERSTORMS NEAR THE FRONT
BEGINNING THURSDAY AND CONTINUING INTO THE WEEKEND.

OTHER HAZARDOUS WEATHER...
FOR MUCH OF THE UPCOMING WEEK...HOT...DRY...AND BREEZY WEATHER
WILL RESULT IN AN ELEVATED RISK OF WILDFIRES OVER PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...WHERE DROUGHT CONDITIONS HAVE
MAINTAINED AVAILABLE FUELS. A FIRE WEATHER WATCH IS IN EFFECT OVER
PORTIONS OF WESTERN OKLAHOMA FOR TUESDAY.

THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM TUESDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:07 AM CDTFire Weather WatchOUNAlfalfa, Beckham, Custer, Dewey, Ellis, Harper and 5 more13 hr
Jun 6, 10:56 AM CDTRed Flag WarningOUNAlfalfa, Beckham, Custer, Dewey, Ellis, Harper and 5 more9 hr
Jun 6, 3:44 PM CDTFire Weather WatchOUNAlfalfa, Beckham, Custer, Dewey, Ellis, Harper and 5 more37 hr

Nearby

Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.